I'M 2 MONTHS POST TX. THE REASON I WENT TO MY FAMILY DOC IN THE BEGINNING WAS BECAUSE I WAS SO TIRED THAT IT WAS INTERFERING WITH MY JOB. THATS WHEN I WAS DIAGNOSED WITH THE HCV. SO WHEN I STARTED THE PEG/COPEG THERE WASN'T MUCH DIFFERENCE IN MY ENERGY LEVEL.(TIRED) BUT DURING THE LAST 3 MONTHS OF TX I STARTED HAVING PANIC ATTACKS. WHAT HAS ME WORRIED IS I'M STILL JUST AS TIRED AS I WAS AND I'M STILL HAVING THE PANIC ATTACKS. THE DOC GAVE ME XANAX, IT WORKS REALLY WELL ON THE PANIC ATTACKS. I ONLY TAKE ONE WHEN AN ATTACK STARTS. BUT, THE FATIGUE IS REALLY BAD. I SLEEP 12-14 HRS AT NIGHT AND THEN USUALLY A NAP IN THE AFTERNOON. JUST GOING TO THE GROCERY IS AN ORDEAL. MY AMMONIA LEVEL IS A LITTLE ELEVATED 57, UPPER NORMAL IS 45 I THINK. DOC IS GIVING ME LACTULOSE FOR THAT. BUT I HAVE HAD A HEART WORKUP,PULMONARY FUNCTION TESTS, SLEEP STUDY FOR SLEEP APNEA. BLOOD SUGAR IS GOOD, THYROID IS GOOD.MY LIVER BIOPSY SHOWS STAGE 3 LIVER DAMAGE. COULD THE LIVER DAMAGE CAUSE THE FATIGUE AND COULD IT BE PERMANENT. DOC SAYS ANXIETY/PANIC ATTACK CAN BE A RESULT OF THE PEG/COPEG TX AND IT MIGHT GO AWAY OR IT MIGHT NOT. ANYBODY HAVE ANY IDEAS? THANX
I was in same boat as you and also suffer panics/anxiety - this is a normal side-effect for post-tx and for some can take 6 months to clear - for me it lasted 3 months but I didnt get it all the time but always if i had a very busy day (even just out and about looking in shops etc) - your body is having to adjust back to the way it was working before Tx and detoxing the drugs and its THAT what your feeling...
you mentioned Thyroid is normal - was that checked recently? as Tx can knock Thyroid right out and those are same symptoms , Hypo or Hyper Thyroid can happen even 6 months after Tx (check out ok end of TX but not 6 months later etc)...
Has your Hb (Haemoglobin) returned to normal figures after Tx? low Hb can also make you feel tired
My advice would be:-
1. Get Thyroid checked again, ask for a full Test to be done regardless of the standard one coming back OK as sometimes that one can come back as OK but the other tests out of kilter (cant remember exact names of Thyroid tests - T1 & T2 tests or summit but they usually only do these if the first 'usual' thyroid test comes back abnormal - a nurse on another forum suggested this to me when i got checked)
2. Take it easy and rest a lot, give your body chance to "fix" itself but do get some light excersize like walking
3. Eat plenty of nutritious foods and take a good multivitamin as supplement, lots of fruit and healthy foods.
4. Relax and try not worry about it, I know this is easier said than done when you have anxiety because im the same, try not too take the Xanax more than 2 or 3 days in a row as they are addictive.
sorry i cant advise much more, im sure someone else will
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.